Cycle of subjects:

5 subjects	6 subjects	7/8 subjects
Day 1 subject 1 subject 2 Day 2 subject 3 subject 4 Day 3 subject 5 whatever weakest	Day 1 subject 1 subject 2 Day 2 subject 3 subject 4 Day 3 subject 5 Subject 6	Day 1 subject 1 subject 2 Day 2 subject 3 subject 4 Day 3 subject 5 subject 6 Day 4 subject 7 whatever weakest

Wildcard Days

Day 1

subject 1

subject 2

Day 2

subject 3

subject 4

<u>Day 3</u>

subject 5

Subject 6

<u>Day 4</u>

WILDCARD DAY

Day 5

subject 1

subject 2

<u>Day 6</u>

subject 3

subject 4

<u>Day 7</u>

subject 5

Subject 6

Day 8 etc.

WILDCARD DAY

A Wildcard Day could be:

- A day off study to recharge
- Time to sleep, exercise
- A day to focus on a subject you are worried about
- A day to do things you'd wanted to finish earlier
- A bit of all of the above!

Allocate subjects to time slots:

- Some subjects may need more time then others.
- Try and do 'different' subjects together eg Maths and English rather than English and History (may not always be possible and Maths and Maths Ext ok on same day).
- Do the subjects you find hardest in the first blocks of the day.
- Extension subjects? English papers?
- Working better with 1 subject per day?

9-10am Review work done yesterday11-2pm 3 hours on one subject3-6pm 3 hours on another subjectThen: Watch TV, see friends, exercise etc etc

For the HSC, also
Possibly an hour or two
after dinner

You can be flexible!

Just plan the day before how you will fit in your activities AND your study. You are not studying 24 hours! Just choose how many hours of study a day to do and fit your life in around those times.

Eg

9-12 play sport/out friends

2-5pm study

6-9pm study

9-12 study

1-4pm out/fun

5-7pm study

8-10pm study

Specifically for IB



IB: Cycle of subjects.

6 subjects, 2-3 exams each. Most people have around 12-14 exams.

- Aim to cover each exam once approx. each week of study.
- This will mean 2-3 exams to be studied for each day.
- The amount of time spent on each exam will vary though. Rather than 3 hrs on one and 3 hrs on the other you may choose to do for example 4hrs/2hrs taking into account:
 - Subjects vary in the amount of content covered.
 - Final exams are worth a greater percentage of total marks in some subjects.
 - Percentage weights vary from paper to paper and subject to subject.
 - Some subjects might be more challenging for you and require more time to address a weaker performance in that subject or to develop your critical thinking skills for that subject (pay attention to your results in Mocks).

IB: Cycle of subjects:

- Write a list of the exams you find most difficult, these should be studied in the morning. Ones you find easier in the afternoon.
- Space the exams out rather than trying to prepare, for example, all 3 Psych exams on the one day:

DAY 1 - Psych Paper 1 / Maths Paper 1

DAY 2 - Psych Paper 2 / Maths Paper 2

DAY 3 - Psych Paper 3 / English Paper 1

 This means you may have a 6-9 day cycle. You may put the wildcard day in the middle and again at the end (every 3 or 4 days).

	Day 1	Day 2	Day 3	Day 4	Day 5	Day 6	Day 7	Day 8
WEAKER	S1 P1	S1 P2	S1 P3	S2 P1	S2 P2	S3 P1	S3 P2	S3 P3
STRONGER	S4 P1	S4 P2	S5 P1	S5 P2	S5 P3	S6 P1	S6 P2	

	Day 1	Day 2	Day 3	Day 4		Day 5	Day 6	Day 7	Day 8	
WEAKER	S1 P1	S1 P2	S1 P3	S2 P1	Wildcard	S2 P2	S3 P1	S3 P2	S3 P3	Wildcard
STRONGER	S4 P1	S4 P2	S5 P1	S5 P2	Wildcard	S5 P3	S6 P1	S6 P2	weak	Wildcard

- 9-10am Review work done yesterday
- 11-1pm 2 hours: Subject 1 Exam 1
- 1.30-3.30pm 2 hours: Subject 2 Exam 2
- 4-6pm 2 hours: Subject 1 Exam 1

(or do 3 hours each on 2 subjects)

Then:

Possibly an hour or two

after dinner if needed? But probably not during the holidays – closer to the exams yes.

Note: You may not have the same work pattern each day. Start times and review should be consistent, but time spent per paper will vary as discussed earlier).

In a 3 hour study block:

As you get closer to exams, spend more and more time doing past papers under exam conditions.

- ½ hr: learning/memorising/testing yourself on study notes and content
- 1½ hrs: Do ½ a past paper under exam conditions or other questions under exam conditions.
- 1 hr: Spend time going through what you just did, working on stuff you got wrong, doing extra questions on those topics and adding to your study notes, work through <u>marker's reports</u>.

Making yourself do the work:

- Make an agreement/commitment with a friend about how much time you will study and work together.
- Take out everything you will need to night before. Put it in piles for each study block with a post-it note on it of the time you will work on this material.
- Allow yourself rewards and breaks give yourself something as a treat for completing a study block.
- If you can't resist distractions, physically remove them (or yourself – eg. going to a library) for your work times.
- Make specific plans about what work you will do.